MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z316H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - what does 'f000102563' refers to from product vcpb977h?=>'f000102563' is the ickit lot number.- please provide the lot number of vcpb977h.=>unk - please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).=>(b)(4).H3 investigation summary: the product received for analysis was z316h visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle, labeled as (b)(4)., was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on december 10, 2025.The component was identified as product code vcpb977h.It was requested that hsa assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4).Revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on an unknown date and suture was used.During the procedure, it was reported by a sales rep that, during a caesarean section (c-section), one package of vcpb977h in ickit had a knot on the suture.And after opening the package of z316h, the needle and thread had already detached, so the customer stopped using these two products and took out a new suture.It was not a control release needle.No sample will be returned.Lot number - f000102563 (product code: vcpb977h) - unknown if this is the correct lot number.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDSII VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24641838
Report Number2210968-2026-02817
Device Sequence Number15926451
Product Code NEW
UDI-Device Identifier10705031060470
UDI-Public(01)10705031060470(17)291231(10)105TZ6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ316H
Device Lot Number105TZ6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown